Save Your Children from the New TikTok “Benadryl Challenge” Which Can Kill Them

0
292
Tiktok Benadryl challenge
Image- Pixabay License Free for commercial use

A new Tiktok Benadryl challenge is trending on the social media app which recommends users to consume a high amount of Benedryl, an antihistamine to initiate hallucinations. However, the health experts warn that this new challenge can be deadly as a high dose of Benadryl damages health.

Following this new Tiktok Benadryl challenge, some people mostly teens are consuming a high dose of Benadryl to be a part of this so-called trend. The U.S Food and Drug has shared a warning on this risky new trend explaining the dangers of taking a high amount of Benadryl.

Also read- How to Manage Children’s Mental Health During the Pandemic

The online trend encourages people to take an excessively high amount of diphenhydramine (Benadryl) which an anti-histamine and causes a drowsy effect. The trend took a dangerous turn in August when a 15-year old boy lost his life to the complications that raised after taking a high amount of Benadryl. The family of the deceased one has completely accused the TikTok Benadryl challenge to cause this unfortunate incident, in a Facebook post. This post was deleted later.

Many youngsters believe that all medicines that are available without a prescription are harmless. But they don’t know about the potential of these medicines such as Benadryl which can potentially cause death if abused.

Various hospitals and healthcare clinics have also shared a warning for the parents to keep an eye on their children especially those who have a keen interest in social media trends. Many of these healthcare units have reported treating the overdose patients that were following the Tiktok Benadryl challenge.

In one of the cases, a teen took 14 pills of Benadryl and was taken to the emergency unit.

All the parents share a responsibility to educate the children on the potential side effects of over the counter medicines. Medicines like Benadryl are frequently found in the homes and the chances of it being available to the children increase if there is any allergy patient in the house.

More than hiding the medicines from children, parents have to play a constructive role and explain why overconsumption of medicines is dangerous. In addition to this, social media addiction and trends should be checked as teenagers are more likely to get influenced by them.

Also read- Most Frequently Asked Questions to a Sex Educator

Social media accounts are involved in suggesting bizarre methods and medicines for fun and enjoyment. None of these trendsetters have an actual degree in medicine and the sole purpose of these trends is to get followers, views, and likes. They look unconcerned about the possible dangers that may show up when someone actually tries to replicate them.

The safe range of Benadryl is up to 300 mg in 24 hours. The commercial version of each tablet is roughly 25mg. when a person takes these pills in high amounts, it results in diphenhydramine poisoning that shows up as drowsiness, dry mouth, problems in urination, constipation, or digestive distress.

In extreme cases, the user may end up having delirium, or adverse psychosis. He is also likely to get seizures or eventually fall for a coma.

 

LEAVE A REPLY

Please enter your comment!
Please enter your name here